[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.122.162. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1985

Spontaneous Retroperitoneal Hemorrhage During Oral Anticoagulant Therapy-Reply

Author Affiliations

Worcester, Mass

Arch Intern Med. 1985;145(8):1534. doi:10.1001/archinte.1985.00360080216040

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

We would like to thank Palleja et al for their comments regarding their experience with outpatient anticoagulant therapy in relation to our experiences, and for their brief, but useful, review of the unusual complication of spontaneous retroperitoneal hemorrhage seen in patients receiving oral anticoagulants. We would like to comment, however, on a few of their remarks in regards to the incidence of complications with anticoagulant therapy.

Palleja et al made an error that many others have made when discussing the incidence of anticoagulant complications. They quote our 5% incidence of major complications per treatment course, and compare it with their 3.1% incidence per patient year of treatment. These statistics are not comparable. Because of variations in reporting complication rates, reports in the literature are equally difficult to compare. We think that the most appropriate unit of time for assessing complication rates is a "month" of treatment, since duration of therapy

First Page Preview View Large
First page PDF preview
First page PDF preview
×